Alert archive / Oregon / Small Craft Advisory for Windses in 2009
Small Craft Advisory for Winds 21, NWS Medford, OR
NWS Medford, OR issued this small craft advisory for winds at Feb 13, 2009, 4:08 PM PST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2009, 4:08 PM PST (00:08 UTC)
- Expired
- Feb 13, 2009, 7:00 PM PST
- In force
- 3 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
041 WHUS76 KMFR 140008 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 408 PM PST FRI FEB 13 2009 PZZ356-376-141300- /O.EXP.KMFR.SI.Y.0020.000000T0000Z-090214T0000Z/ /O.NEW.KMFR.SI.Y.0021.090214T0008Z-090214T0300Z/ /O.CON.KMFR.SW.Y.0016.000000T0000Z-090215T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 408 PM PST FRI FEB 13 2009 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... ...SMALL CRAFT ADVISORY FOR WINDS HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY FOR WINDS IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY. SEAS OF 10 TO 12 FEET WITH A DOMINANT PERIOD OF 13 SECONDS WILL SUBSIDE TO 9 FT SATURDAY MORNING. N WINDS OF 10 TO 20 KT WILL DECREASE TO 5 TO 15 KT LATE TONIGHT AND SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-370-141300- /O.CON.KMFR.SW.Y.0016.000000T0000Z-090215T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- 408 PM PST FRI FEB 13 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY. SEAS OF 11 TO 13 FEET WITH A DOMINANT PERIOD OF 13 SECONDS WILL SUBSIDE TO 9 FT SATURDAY MORNING. SE WINDS OF 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT WILL DECREASE TO 10 TO 20 KT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory for winds went out at Feb 13, 3:41 PM PST, 27 minutes earlier.
Area forecast discussion, Feb 13, 3:41 PM PST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
341 PM PST FRI FEB 13 2009
.DISCUSSION...
HAVE UPDATED THE WINTER WEATHER PRODUCTS THIS AFTERNOON FOR THE
SNOW SHOWERS EXPECTED THIS EVENING THROUGH TONIGHT AS THE UPPER
LEVEL LOW SPINNING OFF OF THE NORTHWEST CALIFORNIA AND SOUTHWEST
OREGON COASTS SPINS INLAND. THIS LOW HAS CAUSED SOME IMPRESSIVE
CONVECTION ACROSS NORTHWEST CALIFORNIA THIS AFTERNOON...WITH THE
MOUNT SHASTA AREA RECEIVING 2 TO 4 INCHES SNOW THUS FAR SINCE THIS
MORNING. FOR TONIGHT HAVE CONTINUED ADVISORIES ACROSS CALIFORNIA
WITH NEAR WARNING AMOUNTS FOR THE MOUNT SHASTA AREA. ALSO HOISTED
AN ADVISORY FOR ELEVATIONS ABOVE 1000 FEET ALONG THE CURRY COUNTY
COAST AS RECENT MODEL TRENDS AND TEMPERATURE GUIDANCE INDICATE THE
SNOW LEVEL FALLING TO BELOW 1000 FEET AS PRECIPITATION ENDS.
ELSEWHERE...SO EXPECT THE LOW TO MOVE INLAND ACROSS SOUTHWEST
OREGON TONIGHT AND TOMORROW MORNING...WEAKENING AS IT DOES SO.
THIS COULD BRING UP THE VALLEYS AND UP TO 2 INCHES IN THE
MOUNTAINS. AS IT IS WITH SHOWERS...SOME AREAS WILL SEE NOTHING AND
OTHERS WILL BE CLOSER TO THESE HIGHER END VALUES. PRECIPITATION
WILL TAPER OFF SATURDAY MORNING ACROSS THE AREA.
THE NEXT LOW PRESSURE SYSTEM LOOKS VERY IMPRESSIVE ON MODEL
GUIDANCE...AND HAVE...THEREFORE...TRIED TO BUTTON UP ALL OF THE
WATCHES AND WARNING NEEDED FOR IT. THE MAIN IMPACT LOOKS TO BE
LATE SATURDAY AFTERNOON THROUGH LATE SUNDAY AFTERNOON AS 1 TO AS
MUCH AS 3 INCHES OF WATER FALLS ACROSS CURRY AND SISKIYOU
COUNTIES. THE MODELS...UNFORTUNATELY...DO NOT COMPLETELY AGREE ON
THE TIMING AND STRENGTH OF THIS SYSTEM. THE NAM12 CONFINES ALL
SIGNIFICANT PRECIPITATION TO CURRY AND SISKIYOU COUNTIES AND BRING
IT IN LATER SATURDAY EVENING. THE GFS40 BRINGS IT IN BY LATE
AFTERNOON AND THEN SPREADS A GOOD DEAL OF IT NORTHWARD ACROSS THE
EAST SIDE AND INTO THE OREGON SISKIYOUS AND CASCADES. THE ECMWF IS
SLOWER EVEN...HANGING THE LOW OFFSHORE LONGER. THE CANADIAN IS
VERY MUCH LIKE THE GFS40. FOR NOW HAVE ATTEMPTED TO BLEND THE
GFS04 AND THE NAM12 SOLUTIONS...AS THESE HAVE PERFORMED VERY WELL
OF LATE. BOTH MODELS INDICATE A PERIOD OF TIME SATURDAY NIGHT AND
OR SUNDAY WHEN 700 MB FLOW NEAR 50 KNOTS RIDES OVER THE SISKIYOUS.
THIS WOULD CERTAINLY BRING PLENTY OF PRECIPITATION NORTH INTO
OREGON AND...GIVEN THAT THE LAST COUPLE OF STORMS HAVE CAUSED SOME
TRICKLE OVER INTO THE SISKIYOUS...THIS SEEMS MOST PLAUSIBLE.
HAVE WORDED FOR WIND ADVISORY WINDS IN THE SHASTA VALLEY AND
EXPECT OTHER AREAS WILL GET GUSTY. THE MOUNTAINS WILL CERTAINLY
EXPERIENCE LOCALIZED BLIZZARD CONDITIONS AT TIMES FROM ABOUT MOUNT
ASHLAND SOUTHWARD DURING THE SAID PERIOD. ALSO BELIEVE ADDITIONAL
ADVISORIES FOR SNOW AND POSSIBLY WIND WILL BE NEEDED SATURDAY
NIGHT THROUGH SUNDAY.
BEYOND SUNDAY THE MODELS ARE NOT IN AGREEMENT WITH THE LOCATION OF
THE LOW AND THE IMPULSES ALONG IT. THE FAVORED
GFS40...HOWEVER...INDICATES PROLONGED SOUTH FLOW. WHILE NOT AS
STRONG THIS WOULD LIKELY BE ENOUGH FOR THE MOUNT SHASTA AREA TO
AVERAGE 4 TO 8 INCHES EACH 6 HOUR PERIOD THROUGH TUESDAY NIGHT.
STAY TUNED...AS THERE IS A LOT TO COME BEFORE WE GET TO THAT
POINT...ESPECIALLY IN CALIFORNIA. LUTZ
&&
.AVIATION...
VFR CONDITIONS EXIST NORTH OF THE SISKIYOUS...WITH LIFR TO IFR
CONDITIONS ALONG THE SOUTHWEST OREGON COAST AND OVER CALIFORNIA.
THESE CONDITIONS WILL CONTINUE TONIGHT...BUT SCATTERED SHOWERS
MOVING NORTHEASTWARD WILL RESULT IN SCATTERED MVFR TO IFR
CONDITIONS OVERNIGHT NORTH OF THE CASCADES AND SISKIYOUS. SATURDAY
EXPECT MVFR IN CALIFORNIA AND ALONG THE CURRY COUNTY COAST...WITH
VFR ELSEWHERE. A STRONG SYSTEM WILL CAUSE DEGRADATION TO
CONDITIONS AGAIN LATE SATURDAY AFTERNOON AND OVERNIGHT. EXPECT
MOUNTAIN OBSCURATIONS THROUGHOUT...MOST SIGNIFICANT FURTHEST SOUTH.
BTL
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 7 AM PST SATURDAY FOR ORZ024.
WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
AFTERNOON FOR .
WINTER WEATHER ADVISORY UNTIL 4 AM PST SATURDAY FOR ORZ022.
CA...WINTER WEATHER ADVISORY UNTIL 7 AM PST SATURDAY FOR CAZ080-
CAZ081-CAZ082-CAZ083.
WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
AFTERNOON FOR CAZ080-CAZ081.
WINTER STORM WARNING FROM 4 PM SATURDAY TO 4 PM PST SUNDAY FOR
CAZ082-CAZ083.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 PM
PST THIS EVENING FOR PZZ356-PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST SATURDAY
FOR PZZ350-PZZ356-PZZ370-PZZ376.
BTLHazardous weather outlook, Feb 13, 3:52 PM PST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 352 PM PST FRI FEB 13 2009 CAZ082-083-141200- SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 352 PM PST FRI FEB 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT FOR THE REST OF FRIDAY. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT UNTIL 7 AM PST SATURDAY. A WINTER STORM WARNING FOR HEAVY SNOW WILL BE IN EFFECT BEGINNING 4 PM PST SATURDAY UNTIL 4 PM PST SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-081-141200- WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- 352 PM PST FRI FEB 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY FOR SNOW FOR ELEVATIONS ABOVE 1000 FEET IS IN EFFECT FOR THE REST OF FRIDAY. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE WINTER WEATHER ADVISORY FOR SNOW FOR ELEVATIONS ABOVE 1000 FEET IS IN EFFECT UNTIL 7 AM PST SATURDAY. A WINTER STORM WATCH FOR HEAVY SNOW FOR ELEVATIONS ABOVE 2500 FEET WILL BE IN EFFECT BEGINNING SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ022-141200- CURRY COUNTY COAST- 352 PM PST FRI FEB 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY FOR SNOW FOR ELEVATIONS ABOVE 1000 FEET IS IN EFFECT FOR THE REST OF FRIDAY. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE WINTER WEATHER ADVISORY FOR SNOW FOR ELEVATIONS ABOVE 1000 FEET IS IN EFFECT UNTIL 4 AM SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ024-141200- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- 352 PM PST FRI FEB 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY FOR SNOW FOR ELEVATIONS ABOVE 1000 FEET IS IN EFFECT FOR THE REST OF FRIDAY. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE WINTER WEATHER ADVISORY FOR SNOW FOR ELEVATIONS ABOVE 1000 FEET IS IN EFFECT UNTIL 7 AM PST SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 14
In the hours before
Local storm report, Feb 13, 10:59 AM PST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1059 AM PST FRI FEB 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 AM HEAVY SNOW 1 W MOUNT SHASTA 41.32N 122.34W
02/13/2009 E12.0 INCH SISKIYOU CA TRAINED SPOTTER
FROM 6 PM TO 6 AM
&&
SUGDENLocal storm report, Feb 13, 11:13 AM PST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1113 AM PST FRI FEB 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 AM HEAVY SNOW 3 NW MOUNT SHASTA 41.35N 122.35W
02/13/2009 M9.5 INCH SISKIYOU CA TRAINED SPOTTER
FROM 4 PM TO 4 AM
1111 AM HEAVY SNOW 3 S MCCLOUD 41.22N 122.14W
02/13/2009 M12.0 INCH SISKIYOU CA TRAINED SPOTTER
FROM 5 PM TO 10 AM
&&
SUGDENLocal storm report, Feb 13, 11:34 AM PST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1134 AM PST FRI FEB 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 AM SNOW 6 N WEED 41.50N 122.39W
02/13/2009 M4.9 INCH SISKIYOU CA TRAINED SPOTTER
TOTAL FROM 10 PM TO 7 AM PST.
&&
DWLocal storm report, Feb 13, 11:42 AM PST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1142 AM PST FRI FEB 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 AM HEAVY SNOW SSW TENNANT 41.58N 121.91W
02/13/2009 M11.0 INCH SISKIYOU CA TRAINED SPOTTER
&&
SUGDENLocal storm report, Feb 13, 12:30 PM PST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1230 PM PST FRI FEB 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 PM HEAVY SNOW 2 W SISKIYOU SUMMIT 42.06N 122.60W
02/13/2009 M7.0 INCH JACKSON OR TRAINED SPOTTER
7 INCHES NEW SINCE LAST NIGHT...12 INCHES STORM
TOTAL...0.37 INCHES LIQUID
&&
SUGDENLocal storm report, Feb 13, 2:39 PM PST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
239 PM PST FRI FEB 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HEAVY SNOW ESE MOUNT SHASTA 41.32N 122.31W
02/13/2009 M10.0 INCH SISKIYOU CA TRAINED SPOTTER
STORM TOTAL SNOW ACCUMULATION. SNOWING HEAVILY CURRENTLY
AT RATES OF 1 INCH PER HOUR. VISIBILITY ROUGHLY 1/4 OF A
MILE. SNOW SINCE NOON...2.5 INCHES.
&&
SPILDEThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 8:00 PM PST | Frost Advisory | MFR | Coos, Curry, Douglas | 12 hr |
| Feb 14, 2:57 AM PST | Small Craft Advisory for Winds | MFR | 34 hr | |
| Feb 14, 3:04 AM PST | Winter Weather Advisory | MFR | Curry, Jackson, Josephine, Klamath | 31 hr |
| Feb 14, 2:40 PM PST | Wind Advisory | MFR | Jackson | 19 hr |
Nearby
Small Craft Advisory for Windses in Oregon, 2009Every small craft advisory for winds in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.